what drugs work well on austics besides zyprexa and ablilify, HELP PLEASE!!!
My 15 year old austic teen brother was on zyprexa and doing great. He had less outbursts and was more emotionally stable. He also was able to start reading. A big acheivement for him because he is also mentally retarted. It was like a miracle drug for him but do his excessive weight gain (a major side effect of this drug) he was taken off of it. My mom and I then decided to be anti drug and he was on nothing for about 3 months. The outburst started again. He threw chairs, pushed a little kid into a foutain then laughed, he refused to learn/listen in school,hit children, screamed in public,extremley hyper(stay up on night), and just extremely angry all the time. It was insane!!! Now he is on abilify. He is now withdrawn, talks to himself constantly, and regressed in all areas, especially school. On the postive he is able to sleep through the night and has lost weight. but OVERALL ITS NOT WORKING!!! is there any other medications reccomended for austic teens besides zyprexa and abilily. Any help would be greatly appreaciated.
Re: what drugs work well on austics besides zyprexa and ablilify, HELP PLEASE!!!
My son is 21 now and is on Zyprexa and quite honestly, I cannot imagine him NOT being on Zyprexa. It has been SO helpful for is behavior control and the difference before and after Zyprexa is dramatic. The weight gain problem is a side effect that we just have to live with; fortunately he likes physical activity and that helps a lot with weight control. There are other meds similar to Zyprexa (Seroquel) and then there is Risperdol but both have the same weight gain problem as Zyprexa. My son was on Zoloft and Risperdol at one time and they were worse than Zyprexa for the weight gain. Tell your Mom that I understand the frustrations of trying to find the right med with the least side effects. For us, Zyprexa was the best.
Please also tell your Mom that my son was also on Abilify at one time and it was a disaster. He became very withdrawn, a lot less communication, less happy; little by little his joy just seemed to slip away. We got him off that one very soon!
Your Mom should talk with your brother's Dr. about the results from Abilify and maybe he/she can suggest something a lot better. I wish you all well.